MAUDE Adverse Event Report: PERIFIX®; EPIDURAL ANESTHESIA KIT

PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the catheter was pulled from the patient with missing tip, ct scan was negative.Possible lot numbers provided: lot number 0061763870; expiry date 01/01/2022; production date 02/01/2021.Lot number 0061761010; expiry date 01/01/2022; production date 01/11/2021.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used catheter without packaging was provided for evaluation.Visual evaluation of the sample did show the very tip of the catheter to be sheared off.The returned sample did show the catheter to be missing the tip.However, it did not confirm the incident to be related to any manufacturing or packaging process.The returned used sample did not confirm the defect to be the result of any manufacturing process.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User should refer to ifu which states, ""caution: do not withdraw catheter through the needle because of the possible danger of shering or kinking" when removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." a review of the discrepancy management system (dsms) database was performed for the reported lot numbers and no abnormalities or non-conformances were noted during the in process or final product inspection.If any additional pertinent information becomes available, a follow up will be submitted.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key11840361
Report Number2523676-2021-00123
Device Sequence Number4635153
Product Code OGE
UDI-Device Identifier04046964178344
UDI-Public04046964178344
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number332221
Device Catalogue Number332221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1